MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL
Model Number DIMENSION EXL
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely depressed albumin (alb) result was obtained on a patient sample on a dimension exl instrument.The quality control was acceptable on the day of the event.On (b)(6) 2023, the customer replaced the sample probe and reagent 1 (r1) probe.A siemens customer service engineer (cse) was dispatched to the customer site.During the visit, the cse replaced the tubing, small sample line syringe, and syringe plunger on reagent 1 (r1) and reagent 2 (r2).The cse changed the ultrasonic on line r1.Next, the cse performed control and mechanical adjustment on the sample, r1 and r2 passage, which recovered acceptably.The customer validated the passage of controls.The cause of the erroneous alb is unknown.The instrument is performing according to the specification.No further evaluation is needed.
 
Event or Problem Description
A falsely depressed albumin (alb) result was obtained on a patient sample on a dimension exl instrument.The erroneous result was not reported to the physician(s).The sample was repeated on an alternate dimension exl instrument.The repeat result recovered higher than the erroneous result and matched the patient's previous history.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed alb result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2023-00129 on 30-may-2023.Additional information (06-jun-2023): siemens evaluated the event and concluded that a combination of factors related to sample mix and sample aspiration by the sample syringe, which were addressed by the service actions described in the initial report, potentially contributed to the falsely depressed albumin result.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
DIMENSION EXL
Common Device Name
DIMENSION EXL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive po box
6101
newark NJ 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
101 silvermine road
registration #: 1226181
brookfield WI 06804
Manufacturer Contact
christina lam
511 benedict ave
tarrytown, NY 10591
9142550090
MDR Report Key17022891
Report Number2432235-2023-00129
Device Sequence Number12651090
Product Code JJE
UDI-Device Identifier00842768030024
UDI-Public00842768030024
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION EXL
Device Catalogue Number10472176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale